MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 26 MM +0; PROSTHESIS,HIP,SEMICONSTRAIND,MTAL/CERAMC/POLYMR,CMNTDORNONPOROUS,UNCMNTD

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 26 MM +0; PROSTHESIS,HIP,SEMICONSTRAIND,MTAL/CERAMC/POLYMR,CMNTDORNONPOROUS,UNCMNTD
Catalog Number 71342600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/16/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery was performed due to frequent dislocation.The patient had acetabular dysplasia.The surgeon thought this revision was not a product failure.No more information is available.
 
Additional Manufacturer Narrative
The associated tandem bp liner and oxinium femoral head were not returned for evaluation.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.The devices were manufactured in 2017. a review of complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.A clinical evaluation noted that no sufficient relevant supporting documentation was provided to perform a thorough medical investigation.However, it was communicated that the surgeon did not fault the component, as the patient had frequent dislocations secondary to acetabular dysplasia, and no further information will be provided.Therefore, the frequent dislocations secondary to the acetabular dysplasia were the contributing factors to the reported revision.No further medical assessment can be rendered at this time.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 26 MM +0
Common Device Name
PROSTHESIS,HIP,SEMICONSTRAIND,MTAL/CERAMC/POLYMR,CMNTDORNONPOROUS,UNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7522489
Report Number1020279-2018-00953
Device Sequence Number11068662
Product Code LZO
UDI-Device Identifier03596010488893
UDI-Public03596010488893
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71342600
Device Lot Number17MM07229
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/09/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;